Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 65, NWS Tulsa, OK

May 6, 2019Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 6, 2019, 5:49 PM CDT for Sebastian County, Arkansas. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2019, 5:49 PM CDT (22:49 UTC)
Expired
May 6, 2019, 6:15 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 16 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:09 PM CDTHAIL 13 S Lavaca, AR
May 6, 6:10 PM CDTHAIL 12 Sw Lavaca, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

853 
WUUS54 KTSA 062249
SVRTSA
ARC131-062315-
/O.NEW.KTSA.SV.W.0065.190506T2249Z-190506T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
549 PM CDT Mon May 6 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Sebastian County in west central Arkansas...

* Until 615 PM CDT.

* At 549 PM CDT, a severe thunderstorm was located over Greenwood,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Greenwood...                      Lavaca...
  Burnville...                      Bloomer...
  Jenny Lind...                     Central City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3517 9426 3525 9436 3536 9423 3536 9421
      3538 9420 3539 9419 3538 9416 3523 9408
      3522 9408 3521 9407
TIME...MOT...LOC 2249Z 234DEG 16KT 3524 9425 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
367 
WWUS54 KTSA 062259
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
559 PM CDT Mon May 6 2019

ARC131-062315-
/O.CON.KTSA.SV.W.0065.000000T0000Z-190506T2315Z/
Sebastian AR-
559 PM CDT Mon May 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN SEBASTIAN COUNTY...

At 558 PM CDT, a severe thunderstorm was located 4 miles northeast of
Greenwood, moving northeast at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations in or near the path include...
Greenwood...                      Lavaca...
Bloomer...                        Jenny Lind...
Burnville...                      Central City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3518 9424 3526 9435 3536 9423 3536 9421
      3538 9420 3539 9419 3538 9416 3523 9408
      3522 9408 3521 9407
TIME...MOT...LOC 2258Z 232DEG 15KT 3526 9421 

HAIL...1.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:28 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 6, 2:28 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
228 PM CDT Mon May 6 2019

.DISCUSSION...
Continued challenging forecast for the next few days, with
multiple rounds of thunderstorms, including the potential for
severe weather. The highest severe weather chances continue to be
during the Wednesday-Wednesday night time frame, although some
uncertainties in how that might unfold persist.

Currently, a warm and humid airmass sits atop eastern Oklahoma and
western Arkansas, with dew points well into the 60s areawide. A cu
field continues to expand across the region, and mesoanalysis
supports at least some potential that isolated thunderstorms could
develop this afternoon given the high instability and miniscule
cap. However, the best thunderstorm chances through tonight will
be across parts of northeast Oklahoma along the Kansas border, as
another thunderstorm complex expected to develop in western Kansas
will approach the area. Some of this activity may linger into the
morning hours, with largely dry weather likely during the
afternoon.

Better areal coverage of thunderstorms continues to look likely
Tuesday night and into Wednesday morning as a short wave ahead of
the main upper low moves through the area. How long this activity
lingers into the daylight hours on Wednesday will have a huge
effect on whether the atmosphere can recover enough to support
higher end severe weather during the afternoon and evening hours.
The models are in slightly better agreement on this than they were
yesterday, with the NAM looking more favorable for severe weather
than just 24 hours ago. If the currently forecast instability is
realized, very large hail, damaging winds, and a few tornadoes
will be possible, mainly along the cold front as it sweeps through
late evening and overnight. Thunderstorms may linger across parts
of southeast Oklahoma and northwest Arkansas into the daylight
hours on Thursday, with dry weather likely to arrive by the
afternoon areawide.

A short period of dry weather should continue through Friday
afternoon, with another disturbance bringing additional isolated
to scattered showers and thunderstorms Friday night and into
Saturday. Any thunderstorms during this time frame should not be
severe. The weekend should close on a dry note with the next, low
chance of thunderstorms coming Monday night and into Tuesday.

Overall, temperatures following Thursday's cold front should be
several degrees below normal into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  82  65  79 /  40  40  70  80
FSM   64  87  65  78 /  10  20  60  80
MLC   64  83  66  79 /  10  30  70  80
BVO   64  79  64  76 /  50  50  80  70
FYV   63  82  64  74 /  10  20  60  80
BYV   62  83  63  76 /  20  30  50  80
MKO   64  82  64  77 /  20  30  70  80
MIO   64  82  64  76 /  40  40  70  80
F10   65  82  65  79 /  20  40  70  80
HHW   64  82  66  77 /  10  40  70  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....22
Hazardous weather outlook, May 6, 5:12 PM CDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Mon May 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Mon May 6 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma into Far Northwest Arkansas.
	ONSET...Through Tonight.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly North of Interstate 44.
	ONSET...Through Tonight.

DISCUSSION...
An isolated thunderstorm potential will remain possible into this
evening across Northeast Oklahoma into far Northwest Arkansas as
the atmosphere remains unstable. Sufficient instability will
support a limited large hail and damaging wind threat with any
development. Additional thunderstorms are also forecast to
develop along a frontal boundary stretched across Kansas. There
remains some potential that these additional storms could push
into parts of Northeast Oklahoma and far Northwest Arkansas late
evening and overnight tonight, with the greater potential for
locations along and near the Kansas border. The higher instability
looks to lift back into Kansas overnight, though a limited severe
potential with large hail and locally damaging winds could be
possible. Heavy rainfall which could increase flash flooding
concerns will also be possible through tonight within any of the
thunderstorm development.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue to be possible during the day
Tuesday across Eastern Oklahoma and Northwest Arkansas. Greater
chances are forecast for Tuesday night into Wednesday morning as
additional storms developing out west look to spread eastward
into the region. These storms would pose at least a limited risk
of severe weather and also a heavy rainfall potential. Additional
rainfall on top of recent rains could continue to increase flash
flooding concerns Wednesday. By Wednesday afternoon into
Wednesday night, an upper level system will move into the Plains,
bringing potential for a more widespread severe weather threat
late Wednesday afternoon and Wednesday night. At this time, all
modes of severe weather could be possible over the region.
However, the extent of the severe threat will be heavily
influenced by convective trends from Tuesday night and Wednesday
morning. Thunderstorm chances look to exit Thursday morning with
additional chances returning Friday night into the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 6, 5:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT MON MAY 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     TSTM WND DMG     1 SSE HENRYETTA         35.43N 95.98W
05/06/2019                   OKMULGEE           OK   EMERGENCY MNGR

            STRONG THUNDERSTORM WIND BLEW DOWN TREES, SOME ONTO
            HOMES, AND DESTROYED CAR PORTS. TIME ESTIMATED BASED ON
            RADAR.

&&

EJC
Special weather statement, May 6, 5:43 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
543 PM CDT Mon May 6 2019

ARZ029-062315-
Sebastian AR-
543 PM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEBASTIAN COUNTY UNTIL
615 PM CDT...

At 542 PM CDT, a strong thunderstorm was located over Greenwood,
moving northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Greenwood...                      Lavaca...
Bloomer...                        Excelsior...
Burnville...                      Jenny Lind...
Witcherville...

LAT...LON 3519 9406 3513 9427 3522 9436 3538 9415
      3538 9414 3524 9408 3522 9408 3521 9407
TIME...MOT...LOC 2242Z 237DEG 17KT 3523 9424

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:54 AM CDTSpecial Weather StatementTSASebastian51 min
May 6, 4:34 AM CDTSpecial Weather StatementTSACrawford, Franklin, Sebastian41 min
May 6, 4:52 AM CDTAreal Flood AdvisoryTSABenton3 hr
May 6, 5:43 PM CDTSpecial Weather StatementTSASebastian32 min
May 6, 6:11 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian23 min
May 6, 6:38 PM CDTSpecial Weather StatementTSASebastian37 min
May 6, 6:54 PM CDTSpecial Weather StatementTSACrawford36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.